Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 68, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 10, 2003, 3:58 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 3:58 AM CDT (08:58 UTC)
- Expired
- May 10, 2003, 4:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS53 KOAX 100858 SVROAX NEC127-147-100930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 356 AM CDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEMAHA COUNTY IN SOUTHEAST NEBRASKA RICHARDSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 430 AM CDT * AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTH OF HUMBOLDT TO 9 MILES SOUTHWEST OF DAWSON...OR FROM 22 MILES NORTHWEST OF FALLS CITY TO 18 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... AUBURN...VERDON...STELLA...SHUBERT BROWNVILLE...BARADA WINDS OF 60 MPH AND HAIL THE SIZE OF NICKELS ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PAWNEE AND NEMAHA COUNTIES. THUS THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY HAS BEEN CANCELLED. LAT...LON 4031 9603 3992 9601 4013 9544 4046 9572 $$ CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:50 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 10, 2:50 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT SAT MAY 10 2003 SURFACE ANALYSIS AT 06Z SHOWED LOW PRESSURE OVER SWRN CORNER OF KS WITH A WARM FRONT EXTENDING FROM THE LOW ACROSS SRN KS INTO NORTH CENTRAL MO. UPPER LOW WAS OVER NWRN CO. SCT CONVECTION HAD DEVELOPED RECENTLY ALONG THE KS BORDER IN SERN NEB ALONG H85 CONVERGENCE ZONE. SHOWERS AND THUNDERSTORMS LIKELY ACROSS ALL THE AREA TODAY AS SFC LOW MOVES NORTHEAST ALONG THE FRONT AND UPPER WAVE LIFTS ACROSS THE CENTRAL PLAINS. SFC LOW EAST OF AREA TONIGHT BUT CHANCE OF SHOWERS WILL CONTINUE AS UPPER SYSTEM GRADUALLY SHIFTS EAST. WILL LEAVE SUNDAY DRY FOR NOW BUT DEPENDING HOW FAR EAST UPPER LOW ACTUALLY MAKES IT SOME INSTABILITY SHOWERS MAY BE POSSIBLE IN ERN AREAS IN THE AFTN. DRY PERIOD STILL LOOKS GOOD FOR MONDAY WITH MODEL DIFFERENCES SHOWING UP IN THE MONDAY NIGHT AND TUESDAY TIME FRAME. GFS LOOKS OVERDONE IN HANDLING OF FEATURES DURING THIS TIME AS MENTIONED BY HPC. LITTLE IF ANY CHANGE AT THIS TIME DUE TO UNCERTAINTY OF MODELS. .OMA...NONE. FOBERT
Hazardous weather outlook, May 9, 5:40 PM CDT, 10 hours 18 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS IN SOUTHEASTERN NEBRASKA LATE TONIGHT...HOWEVER NO SEVERE STORMS ARE EXPECTED. A STORM SYSTEM MOVING OUT OF SOUTHERN COLORADO WILL MOVE EAST TONIGHT. SHOWERS WILL MOVE INTO SOUTHEASTERN NEBRASKA LATE TONIGHT...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN KANSAS AND BE OVER NORTHWESTERN MISSOURI BY SATURDAY AFTERNOON. WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE AREA WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED FOR SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE WILL ALSO BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...BUT THE CHANCE FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SATURDAY. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:52 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 38 min |
| May 10, 3:30 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| May 10, 3:43 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.